Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 30, 2008, 4:32 AM MDT for Eddy County, New Mexico. It took effect at Apr 30, 2008, 9:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 4:32 AM MDT (10:32 UTC)
- In effect from
- Apr 30, 2008, 9:00 AM MDT
- Expired
- May 1, 2008, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6297 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 301032 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 532 AM CDT WED APR 30 2008 ...STRONG WINDS WILL IMPACT THE GUADALUPE MOUNTAINS TODAY AND THURSDAY... ...VERY WINDY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND THE DAVIS MOUNTAINS TODAY... .AN UPPER LEVEL STORM SYSTEM WILL DEEPEN ACROSS THE ROCKY MOUNTAINS TODAY AND THURSDAY. SURFACE LOW PRESSURE WILL DEEPEN ACROSS EASTERN COLORADO AND WESTERN KANSAS IN ADVANCE OF THIS FEATURE THIS AFTERNOON. THE COMBINATION OF THE TIGHTENING PRESSURE GRADIENT ACROSS SOUTHEASTERN NEW MEXICO AND THE TEXAS PANHANDLE AND INCREASING MID LEVEL WIND SPEEDS WILL BRING VERY WINDY CONDITIONS TO THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN CORRIDOR...AND THE UPPER TRANS PECOS REGION THROUGH THIS EVENING. NMZ027-TXZ258-302100- /O.UPG.KMAF.HW.A.0029.080430T1800Z-080501T0600Z/ /O.NEW.KMAF.HW.W.0034.080430T1500Z-080501T0600Z/ /O.NEW.KMAF.HW.A.0030.080501T1500Z-080502T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 432 AM MDT WED APR 30 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. A HIGH WIND WATCH HAS ALSO BEEN ISSUED...EFFECTIVE THURSDAY MORNING THROUGH THURSDAY EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 40 TO 50 MPH...WITH GUSTS AROUND 70 MPH ACROSS THE GUADALUPE MOUNTAINS TODAY. THESE WINDS WILL SUBSIDE THIS EVENING...BUT WILL INCREASE TO 45 TO 55 MPH... WITH GUSTS OVER 75 MPH AGAIN THURSDAY. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS TODAY AND THURSDAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ TXZ074-302100- /O.UPG.KMAF.HW.A.0029.080430T1800Z-080501T0600Z/ /O.NEW.KMAF.WI.Y.0018.080430T1700Z-080501T0100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 532 AM CDT WED APR 30 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH A FEW GUSTS TO 55 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE DAVIS MOUNTAINS TODAY...ESPECIALLY THOSE WITH HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ NMZ028-029-033-034-TXZ057>059-302100- /O.NEW.KMAF.WI.Y.0018.080430T1700Z-080501T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE 532 AM CDT WED APR 30 2008 /432 AM MDT WED APR 30 2008/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION...AND THE VAN HORN CORRIDOR...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH...WITH A FEW GUSTS OVER 50 MPH ACROSS THE WIND ADVISORY AREA TODAY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ORIENTED ROADS...AND ON BRIDGES AND OVERPASSES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. $$
2 follow-up statements
000 WWUS74 KMAF 301932 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT WED APR 30 2008 ...STRONG WINDS WILL IMPACT THE GUADALUPE MOUNTAINS THIS AFTERNOON AND THURSDAY... ...VERY WINDY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND THE DAVIS MOUNTAINS THIS AFTERNOON... .AN UPPER LEVEL STORM SYSTEM WILL DEEPEN ACROSS THE ROCKY MOUNTAINS THIS AFTERNOON AND THURSDAY. SURFACE LOW PRESSURE WILL DEEPEN ACROSS EASTERN COLORADO AND WESTERN KANSAS IN ADVANCE OF THIS FEATURE THIS AFTERNOON. THE COMBINATION OF THE TIGHTENING PRESSURE GRADIENT ACROSS SOUTHEASTERN NEW MEXICO AND THE TEXAS PANHANDLE AND INCREASING MID LEVEL WIND SPEEDS WILL BRING VERY WINDY CONDITIONS TO THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN CORRIDOR...AND THE UPPER TRANS PECOS REGION THROUGH THIS EVENING. THESE CONDITIONS ARE OCCURRING NOW AND ARE EXPECTED TO OCCUR AGAIN TOMORROW. NMZ027-TXZ258-010415- /O.UPG.KMAF.HW.A.0030.080501T1500Z-080502T0600Z/ /O.NEW.KMAF.HW.W.0035.080501T1200Z-080502T0600Z/ /O.CON.KMAF.HW.W.0034.000000T0000Z-080501T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 132 PM MDT WED APR 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. WEST TO SOUTHWEST WINDS HAVE INCREASED TO 40 TO 50 MPH...WITH GUSTS AROUND 70 MPH ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. THESE WINDS WILL SUBSIDE THIS EVENING...BUT WILL INCREASE TO 45 TO 55 MPH... WITH GUSTS OVER 75 MPH AGAIN THURSDAY. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS TODAY AND THURSDAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$ NMZ028-029-033-034-TXZ057>059-074-010100- /O.CON.KMAF.WI.Y.0018.000000T0000Z-080501T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...ALPINE 232 PM CDT WED APR 30 2008 /132 PM MDT WED APR 30 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH A FEW GUSTS TO 55 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE DAVIS MOUNTAINS TODAY...ESPECIALLY THOSE WITH HIGH PROFILE OR LIGHT WEIGHT VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS74 KMAF 010135 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 835 PM CDT WED APR 30 2008 ...STRONG WINDS WILL IMPACT THE GUADALUPE MOUNTAINS THROUGH THIS EVENING AND AGAIN ON THURSDAY... .AN UPPER LEVEL STORM SYSTEM WILL DEEPEN ACROSS THE ROCKY MOUNTAINS THROUGH TONIGHT AND THURSDAY. THIS WILL ALLOW SURFACE LOW PRESSURE TO DEEPEN ACROSS EASTERN COLORADO AND WESTERN KANSAS IN ADVANCE OF THIS FEATURE. THE COMBINATION OF THE DEEPENING SURFACE LOW PRESSURE AND INCREASING MID LEVEL WIND SPEEDS WILL CONTINUE STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. THESE CONDITIONS ARE EXPECTED TO OCCUR AGAIN THURSDAY ACROSS THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-011000- /O.CON.KMAF.HW.W.0034.000000T0000Z-080501T0600Z/ /O.CON.KMAF.HW.W.0035.080501T1200Z-080502T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 735 PM MDT WED APR 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. WEST TO SOUTHWEST WINDS NEAR 40 MPH WITH GUSTS AROUND 60 MPH WILL CONTINUE THROUGH THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. THESE WINDS WILL SUBSIDE LATE TONIGHT...BUT WILL INCREASE TO 45 TO 55 MPH... WITH GUSTS OVER 75 MPH AGAIN THURSDAY MORNING THROUGH EVENING. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS THIS EVENING AND THURSDAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 30, 4:10 AM MDT, 22 minutes earlier.
Area forecast discussion, Apr 30, 4:10 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 AM CDT WED APR 30 2008
.DISCUSSION...
WIND AND FIRE WEATHER WILL BE THE MAIN CONCERNS ACROSS THE FORECAST
AREA TODAY AND THURSDAY. A BROAD UPPER LEVEL TROUGH WILL TAKE SHAPE
ACROSS THE NORTHWESTERN CONUS TODAY BEFORE TRANSLATING EASTWARD AND
DEEPENING ACROSS THE ROCKY MOUNTAINS TONIGHT AND THURSDAY. INCREASED
WESTERLY MID LEVEL FLOW ACROSS THE REGION TODAY...ALONG WITH A
TIGHTENING SURFACE GRADIENT ALONG A DEEPENING SURFACE TROUGH OF LOW
PRESSURE WILL RESULT IN WINDY CONDITIONS ACROSS MUCH OF THE REGION.
HIGH WINDS ARE A CERTAIN BET ACROSS THE GUADALUPE MTNS...AS MID
LEVEL WIND SPEEDS INCREASE TO AROUND 40 KNOTS...AND SUBSIDENT
FORCING ASSOCIATED WITH THE DEEPENING MOUNTAIN WAVE SIGNATURE
INCREASES WIND SPEEDS TO 40-50 MPH...WITH GUSTS OVER 70 MPH THERE.
THE HIGH WIND WATCH HAS BEEN UPGRADED TO A WARNING. HAVE ALSO
DECIDED TO ISSUE A WIND ADVISORY FOR THE SOUTHEASTERN NEW MEXICO
PLAINS...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND
THE DAVIS MOUNTAINS...WHERE 30-35 KNOTS OF MID LEVEL FLOW...COMBINED
WITH A TIGHT SURFACE PRESSURE GRADIENT AIDS IN ADVISORY LEVEL WINDS
ACROSS THESE LOCATIONS BEGINNING LATE THIS MORNING AND CONTINUING
INTO THE EARLY EVENING HOURS. THE COMBINATION OF THE VERY WINDY
CONDITIONS AND THE EXTREMELY LOW RH WILL YIELD A RATHER SIGNIFICANT
RED FLAG EVENT TODAY...PARTICULARLY ACROSS AREAS THAT HAVE WIND
HIGHLIGHTS. TEMPERATURES WILL BE VERY WARM TODAY...AS LOW LEVEL
THERMAL RIDGING WILL BE STRONG UNDERNEATH THE SURFACE TROUGH.
ANOTHER REPEAT OF WIND AND EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS IS EXPECTED ACROSS THE REGION THURSDAY. AS THE DEEPENING
UPPER LEVEL SYSTEM TRANSLATES ACROSS THE ROCKY MOUNTAINS...A STRONG
SHORTWAVE TROUGH WILL ROUND THE BASE OF THE SYSTEM AND WILL BRING
STRONG MID LEVEL WINDS WITH IT. HIGH WINDS APPEAR LIKELY ACROSS THE
GUADALUPE MTNS AGAIN THURSDAY...AND HAVE ISSUED A HIGH WIND WATCH
THERE THROUGH MUCH OF THE DAY. ADVISORY LEVEL WINDS MAY ALSO SPREAD
A LITTLE FARTHER EASTWARD THAN TODAY. HAVE HELD OFF ON A HIGH WIND
WATCH IN THE DAVIS MTNS FOR NOW...AS THE STRONGER BELT OF MID LEVEL
WINDS APPEAR TO STAY JUST NORTH OF THERE...BUT THIS MAY CHANGE.
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED AS VERY
LOW RH CONTINUES ALONG WITH THE WINDS. MORE DETAIL IS PROVIDED
BELOW.
A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION EARLY FRIDAY
MORNING. COOLER TEMPERATURES ARE ANTICIPATED BEHIND THIS FEATURE
FRIDAY AFTERNOON. A SECOND STRONGER COLD FRONT LOOKS TO MOVE ACROSS
THE REGION FRIDAY NIGHT INTO SATURDAY MORNING. SOUTHEASTERLY WINDS
WILL RETURN TO THE FORECAST AREA SATURDAY NIGHT...AS THE SURFACE
RIDGE MOVES EASTWARD. THIS MAY AID IN LOW LEVEL MOISTURE RETURN IN
ADVANCE OF A DEEPENING UPPER LEVEL TROUGH ACROSS THE SOUTHWEST
CONUS. MEDIUM RANGE MODELS ARE HINTING AT PERHAPS A PERIOD FOR
INCREASED RAIN/THUNDERSTORM CHANCES ACROSS EASTERN PORTIONS OF OUR
AREA SUNDAY THROUGH TUESDAY...AS SOUTHWESTERLY FLOW ALOFT RETURNS IN
ADVANCE OF THE UPPER SYSTEM. THE TIMING BEFORE THIS SYSTEM LIFTS
ACROSS OUR AREA IS STILL IN QUESTION...BUT HAVE INCLUDED A SLIGHT
CHANCE OF THUNDERSTORMS ACROSS THE EASTERN HALF OR SO OF THE CWA IN
THE SUNDAY THROUGH TUESDAY TIME FRAME. THESE POPS WILL LIKELY BE
REFINED WITH LATER FORECAST ISSUANCES.
&&
.FIRE WEATHER...
RECOVERY THIS MORNING WAS POOR...EXCEPT OVER PORTIONS OF THE EASTERN
PERMIAN BASIN AND LOWER TRANS PECOS WHERE RECOVERY WAS FAIR TO GOOD.
THE POOR RECOVERY WILL SET THE STAGE FOR A VERY CRITICAL FIRE
WEATHER DAY ACROSS SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. BY
THIS AFTERNOON...SOUTHWEST WINDS WILL INCREASE TO THE 40-50 MPH
RANGE IN THE GUADALUPE MOUNTAINS...25-40 MPH IN THE DAVIS MOUNTAINS
AND SOUTHEAST NEW MEXICO PLAINS...AND 20-30 OVER THE LOWER LANDS OF
WEST TEXAS. WIND SPEEDS IN THE BIG BEND REGION AND LOWER TRANS
PECOS ARE EXPECTED TO REMAIN GENERALLY BELOW 20 MPH SUSTAINED.
SINCE RH/S WILL DROP TO THE SINGLE DIGITS AREAWIDE...AND DRY FUELS
ARE STILL PLENTIFUL FROM A GENERAL LACK OF RAIN MOST LOCATIONS...
FIRE DANGER WILL BE VERY HIGH TO EXTREME. THEREFORE...WILL CONTINUE
THE RED FLAG WARNING FOR ALL BUT THE BIG BEND REGION AND LOWER TRANS
PECOS WHERE WINDS WILL BE LESS. WE WILL INCLUDE A PARTICULARLY
DANGEROUS SITUATION IN THE RED FLAG WARNING FOR THE GUADALUPE AND
DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WHERE THE LEAST RAIN
HAS FALLEN AND WINDS WILL BE STRONGEST. WILL LEAVE THE EXPIRATION
OF THE RED FLAG WARNING OVER MOST OF WEST TEXAS AT 01/03Z...AND THE
EXPIRATION FOR THE GUADALUPE AND DAVIS MOUNTAINS AND SOUTHEAST NEW
MEXICO PLAINS AT 01/09Z.
RECOVERY WILL BE POOR AREAWIDE TONIGHT...EXCEPT OVER A SMALL
PORTION OF THE LOWER TRANS PECOS AND EXTREME EASTERN PERMIAN BASIN.
THIS WILL CONTRIBUTE TO ANOTHER VERY CRITICAL FIRE WEATHER DAY
THURSDAY OVER ALL BUT THE BIG BEND REGION AND LOWER TRANS PECOS.
VERY HIGH TO EXTREME FIRE DANGER WILL AGAIN PLAGUE THE AREA AS
SOUTHWEST WINDS WILL BE GENERALLY STRONGER AREAWIDE AND RH/S AGAIN
DROP INTO THE SINGLE DIGITS. A PARTICULARLY DANGEROUS SITUATION
WILL LIKELY BE INCLUDED IN THE EVENTUAL RED FLAG WARNING FOR
THURSDAY TOO. TO COMPLICATE MATTERS FURTHER...A COLD FRONT WILL
MOVE SOUTH INTO THE AREA THURSDAY NIGHT AND AFFECT LOCATIONS MAINLY
EAST OF THE PECOS THROUGH SUNRISE FRIDAY. ALTHOUGH THE NORTH TO
NORTHWEST WINDS BEHIND THE FRONT ARE NOT EXPECTED TO BE 20 MPH OR
GREATER...RECOVERY WILL BE POOR AREAWIDE. NOT MUCH RELIEF APPEARS
IN THE OFFING FRIDAY AS RH/S MAY NOT BE OVER 15 PERCENT FOR AN
APPRECIABLE AMOUNT OF TIME AREAWIDE. A FIRE WEATHER WATCH MAY BE
ISSUED FOR PORTIONS OF THE FORECAST AREA IF FUTURE SHIFTS DETERMINE
WHETHER SOME LOCATIONS MAY SEE WIND SPEEDS OF 20 MPH OR GREATER.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 93 61 90 50 / 0 0 0 0
CARLSBAD NM 94 59 88 49 / 0 0 0 0
DRYDEN TX 94 61 95 58 / 0 0 0 0
FORT STOCKTON TX 96 62 93 57 / 0 0 0 0
GUADALUPE PASS TX 85 56 80 47 / 0 0 0 0
HOBBS NM 93 58 88 47 / 0 0 0 0
MARFA TX 88 46 85 44 / 0 0 0 0
MIDLAND INTL AIRPORT TX 94 61 90 50 / 0 0 0 0
ODESSA TX 94 62 91 50 / 0 0 0 0
WINK TX 99 59 96 53 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 3 AM MDT THURSDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 9 AM THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 4 AM
CDT /3 AM MDT/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 9 AM THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR.
&&
67/21Hazardous weather outlook, Apr 30, 3:50 AM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CDT WED APR 30 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 450 AM CDT WED APR 30 2008 /350 AM MDT WED APR 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH WILL AFFECT THE GUADALUPE MOUNTAINS TODAY. A HIGH WIND WARNING IS IN EFFECT THERE FROM 9 AM THIS MORNING UNTIL MIDNIGHT THURSDAY MDT. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH WILL AFFECT THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS FROM NOON UNTIL 8 PM CDT. IN ADDITION... AREAS OF BLOWING DUST CAN ALSO BE EXPECTED IN MOST OF THESE LOCATIONS. VERY HIGH TO EXTREME FIRE DANGER WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS...ALL OF SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS TODAY. WINDY CONDITIONS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITY AND CREATE VERY CRITICAL FIRE WEATHER CONDITIONS THAT WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 4 AM CDT THURSDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO AFFECT MOST OF THE REST OF WEST TEXAS TODAY...WHERE FIRE GROWTH AND SPREAD WILL ALSO BE A PROBLEM DUE TO LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS. A RED FLAG WARNING IS IN EFFECT FROM 10 AM UNTIL 10 PM CDT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS AGAIN THURSDAY. A HIGH WIND WATCH HAS BEEN POSTED FOR THE GUADALUPE MOUNTAINS THURSDAY. IN ADDITION...SOUTHWEST WINDS OF 25 TO 35 MPH COULD AFFECT THE SOUTHEAST NEW MEXICO PLAINS...SOUTH THROUGH THE DAVIS MOUNTAINS...AND EASTWARD INTO THE PERMIAN BASIN THURSDAY AFTERNOON. FIRE CONCERNS WILL BE JUST AS GREAT THURSDAY...IF NOT MORE SO DUE TO THE POSSIBILITY OF STRONGER WINDS AREAWIDE...LOW RELATIVE HUMIDITY AND DRY FUELS. A FIRE WEATHER WATCH IS IN EFFECT THURSDAY FOR ALL BUT THE BIG BEND REGION AND LOWER TRANS PECOS. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:32 AM MDT | High Wind Watch | MAF | Eddy | 9 hr |
| Apr 30, 4:32 AM MDT | Wind Advisory | MAF | Eddy, Lea | 14 hr |
| Apr 30, 1:32 PM MDT | High Wind Warning | MAF | Eddy, Lea | 34 hr |
| Apr 30, 1:59 PM MDT | Red Flag Warning | MAF | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.